MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Inflammation (1932); Nausea (1970); Pain (1994); Vomiting (2144); Hernia (2240)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/16/2023.B3: only event year known: 2022 d6a: exact implant date is unk.Assume first month of the year and first day of the month.D6b.Exact explant date is unk.Assume first day of the month.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: do we have permission to reach out to your surgeon? yes- you have permission to reach out to my surgeons.If yes, please provide full name and contact information.Dr.(b)(6).(b)(6) hospital, (b)(6) (b)(6).When we reach out to them, they will ask for your date of birth.What is your date of birth? (b)(6) 1989.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: or the lxmc13 implanted in 2016, what is the exact implant date? what was the exact explant date? did the patient have an autoimmune disease? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? was the device found in the correct position/geometry at the time of removal? does the patient have any of the allergies to metals? if so, what test have been done to test for metal allergies.Was mesh used at time of implant? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had linx lxmc13 log116967 implanted in 2016 at (b)(6).She reports some relief but then developed regurgitation, pain, inability to move, inability to workout.In (b)(6) 2022, patient states she developed abdominal pain and vomiting.Had x rays in (b)(6) 2022 and they found out that the device was loose.She had it removed and a new one implanted in (b)(6) 22.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/21/2023.Lot number that was provided was invalid.No lot number was provided therefore a device history could not be done.D4 and h10: lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/2/2023.Additional information received: what is the exact implant date? (b)(6) 2016.What was the exact explant date? (b)(6) 2022.What is the lot number of the lxmc13? log116967.Did the patient have an autoimmune disease? no.Did the patient have any pre-existing dysphagia or other conditions (other than gerd)? gastritis.Were there any intra-operative complications during implant? no.Was there any hiatal or crural repair done at the same time as the implant? no.Was the device found in the correct position/geometry at the time of removal? yes.Does the patient have any of the allergies to metals? if so, what test have been done to test for metal allergies.N/a.Was mesh used at time of implant? no.How was it determined that the device was ¿loose¿? esophagram on (b)(6) 2022 findings: ¿compared to prior esophagram, (b)(6) 2019, linx device has developed an area of discontinuity along its superior margin and is no longer completely circular in configuration¿.X-ray chest on (b)(6) 2022 findings: ¿discontinuity of linx device at the left upper abdomen is best visualized on the lateral view¿.Were any diagnostic studies performed or was it diagnosed on the patient return gerds symptoms? patient presented with return of gerd symptoms, confirmation with esophagram and chest x-ray.Lot number was an invalid lot number.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/16/2024.See op notes.Additional information received: while linx was placed the patient suffered from nausea and hernia.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/16/2024.See op notes.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/21/2024.Photo summary: x-ray images of the device in vivo were reviewed by a medical safety officer.As per medical safety officer: "the image is reviewed demonstrate a discontinuous linx device." the mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key17558608
Report Number3008766073-2023-00172
Device Sequence Number14672539
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC13
Device Lot Number116967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/21/2023
09/28/2023
02/16/2024
02/16/2024
02/21/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/21/2023
10/02/2023
02/16/2024
02/16/2024
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexUnknown